Wasserstein geometry of Gaussian measures

Asuka Takatsu

Research output: Contribution to journalArticlepeer-review

96 Citations (Scopus)


This paper concerns the Riemannian/Alexandrov geometry of Gaussian measures, from the view point of the L 2-Wasserstein geometry. The space of Gaussian measures is of finite dimension, which allows to write down the explicit Riemannian metric which in turn induces the L 2-Wasserstein distance. Moreover, its completion as a metric space provides a complete picture of the singular behavior of the L 2-Wasserstein geometry. In particular, the singular set is stratified according to the dimension of the support of the Gaussian measures, providing an explicit nontrivial example of Alexandrov space with extremal sets.

Original languageEnglish
Pages (from-to)1005-1026
Number of pages22
JournalOsaka Journal of Mathematics
Issue number4
Publication statusPublished - 2011 Dec 1

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Wasserstein geometry of Gaussian measures'. Together they form a unique fingerprint.

Cite this